Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 24, 2006, 8:38 PM CDT for Shannon County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 8:38 PM CDT (01:38 UTC)
- Expired
- May 24, 2006, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 6:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 250138
TORSGF
MOC203-250230-
/O.NEW.KSGF.TO.W.0088.060525T0138Z-060525T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT WED MAY 24 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 930 PM CDT.
* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR EMINENCE...OR 22 MILES NORTHEAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 20 MPH.
* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SHANNON
COUNTY...INCLUDING THE TOWNS OF EMINENCE AND WEST EMINENCE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3724 9142 3713 9141 3711 9103 3716 9108
3720 9114 3724 9114 3725 9117 3729 9118
$$
CRAMER5 follow-up statements
000
WWUS53 KSGF 250146
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT WED MAY 24 2006
MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
846 PM CDT WED MAY 24 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED NEAR EMINENCE...OR 24 MILES NORTHEAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 15 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF EMINENCE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3724 9140 3714 9137 3711 9103 3716 9108
3720 9114 3724 9114 3725 9117 3729 9118
$$
CRAMER000
WWUS53 KSGF 250153
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT WED MAY 24 2006
MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
854 PM CDT WED MAY 24 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED NEAR EMINENCE...OR 27 MILES NORTHEAST OF MOUNTAIN
VIEW...AND MOVING EAST AT 20 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN SHANNON
COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3725 9134 3713 9134 3711 9103 3716 9108
3720 9114 3724 9114 3725 9117 3729 9118
$$
CRAMER000
WWUS53 KSGF 250207
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT WED MAY 24 2006
MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
907 PM CDT WED MAY 24 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...
AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTH OF EMINENCE...OR 26 MILES SOUTH OF
SALEM...AND MOVING EAST AT 20 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF MIDRIDGE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3736 9144 3723 9139 3720 9114 3725 9113
3726 9117 3731 9119 3740 9119
$$
CRAMER000
WWUS53 KSGF 250218
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT WED MAY 24 2006
MOC203-250230-
/O.CON.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
919 PM CDT WED MAY 24 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR SHANNON COUNTY UNTIL 930
PM CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTH OF EMINENCE...OR 28 MILES SOUTHEAST
OF SALEM...AND MOVING EAST AT 20 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SHANNON
COUNTY...INCLUDING THE TOWN OF MIDRIDGE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3734 9138 3723 9136 3720 9114 3725 9113
3726 9117 3731 9119 3740 9119
$$
CRAMER000
WWUS53 KSGF 250233
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT WED MAY 24 2006
MOC203-250243-
/O.EXP.KSGF.TO.W.0088.000000T0000Z-060525T0230Z/
SHANNON MO-
933 PM CDT WED MAY 24 2006
...THE TORNADO WARNING FOR SHANNON COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 928 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3734 9138 3723 9136 3720 9114 3725 9113
3726 9117 3731 9119 3740 9119
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 24, 6:30 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 24, 6:30 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT WED MAY 24 2006 .UPDATE... ISOLATED STORMS HAD DEVELOPED ACROSS SOUTH CENTRAL MISSOURI AT LATE AFTERNOON. SURFACE BASED CAPES AT 23Z REMAINED NEAR 3500 J/KG PROVIDING MORE THAN AMPLE INSTABILITY. LACK OF UPPER FORCING AND LOW LEVEL CONVERGENCE HAD PLAYED A LIMITING FACTOR TO THUNDERSTORM COVERAGE. HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING AS A VORTICITY LOBE SAGS INTO THE AREA. ADEQUATE DEEP LAYERED SHEAR NEAR AROUND 30 KTS WILL CONTINUE TO SUPPORT AT LEAST ISOLATED SEVERE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE MISSOURI OZARKS THROUGH 1 AM. FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT LATEST CONVECTIVE TRENDS. FOSTER && .DISCUSSION... AXIS OF STRONG INSTABILITY WITH WEAKENING INHIBITION IS SETTING UP FROM SE KS NORTHEASTWARD INTO THE LAKE OF THE OZARKS REGION EARLY THIS AFTERNOON. CONWAY AND NEODESHA PROFILERS SHOW 6KM WINDS OF 35-45KT ACROSS THE AREA WHICH IS LEADING TO 0-6KM BULK SHEAR VALUES APPROACHING 35KT. GIVEN THE STRONG INSTABILITY IN PLACE THE STAGE SEEMS TO BE SET FOR SEVERE MULTICELLULAR CONVECTION TO RAPIDLY DEVELOP THIS AFTERNOON WITH AT LEAST SOME POTENTIAL FOR LOOSELY ORGANIZED SUPERCELLS WHICH WOULD ONLY MAGNIFY THE WIND/HAIL POTENTIAL. GREATEST SEVERE THREAT WILL LIKELY REMAIN NORTH OF I44 WHERE ATMOSPHERE HAS HAD THE MOST TIME TO RECOVER...HOWEVER WITH HOURS OF HEATING TO GO REMAINDER OF THE CWA STILL HAS TIME TO DESTABILIZE. CONVECTION WILL PROBABLY BEGIN TO WEAKEN AFTER SUNSET GIVEN THE RELATIVELY WEAK FORCING ALONG THE FRONT AND THE MAJORITY OF THE UPPER LEVEL SUPPORT PASSING TO OUR NORTH. FRONTAL BOUNDARY ITSELF IS NOT IN ANY BIG HURRY TO MOVE SOUTHWARD SO MOST OF THE CWA SHOULD STAY IN THE WARM SECTOR TONIGHT WITH LOWS LIKELY STRUGGLING TO FALL FAR INTO THE 60S. WRF/NAM/GFS ALL HAVE SLOWED THE FRONTAL TIMING DOWN SOME MORE AND HAS THE FRONT VERY NEAR THE ARKANSAS/MISSOURI BORDER THURSDAY AFTERNOON. MOISTURE POOLING ALONG THE BOUNDARY SHOULD ALLOW MLCAPES TO INCREASE TO 3000 J/KG OVER OUR FAR SOUTHERN CWA WITH 0-6KM SHEAR VECTORS PROGGED TO BE IN EXCESS OF 40KT...SO IF STORMS DEVELOP CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS WITH VERY LARGE HAIL AND POSSIBLY DAMAGING WINDS. BIG QUESTION WILL BE WHETHER CONVECTION WILL DEVELOP ALONG THE BOUNDARY GIVEN LACK OF UPPER LEVEL SUPPORT...HOWEVER WITH LITTLE IF ANY CAP WEAK CONVERGENCE ALONG THE NEARLY STALLED OUT FRONT COULD BE ENOUGH FOR SOME ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. WEAK FRONT/MOISTURE DISCONTINUITY BOUNDARY WILL LIKELY BEGIN TO LIFT EVER SO SLOWLY NORTHWARD ACROSS OUR CWA THURSDAY NIGHT THROUGH FRIDAY NIGHT. MODEST ASCENT NORTH OF THE BOUNDARY ASSOCIATED WITH LOW LEVEL JET COULD ALLOW FOR SOME NOCTURNAL CONVECTION TO DEVELOP AND WEAK SURFACE CONVERGENCE ALONG THE BOUNDARY COULD ALLOW FOR AFTERNOON CONVECTION TO DEVELOP FRIDAY AFTERNOON. NEITHER SCENARIO LOOKS OVERLY LIKELY AT THIS TIME BUT ENOUGH OF A CHANCE EXISTS GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY IN PLACE TO WARRANT AT LEAST SCHC POPS DURING THAT TIME FRAME. WHAT LEFT OF THE BOUNDARY WILL LIFT NORTH OF THE AREA BY SATURDAY WITH THUNDERSTORM CHANCES DECREASING. TEMPERATURES WILL BECOME QUITE TOASTY OVER THE WEEKEND WITH 850MB TEMPS OVER 20C AND UPPER RIDGE OVER THE AREA. HIGHS WILL PROBABLY CLIMB INTO THE 90S AREA WIDE SATURDAY EVEN ON THE PLATEAU WITH MID 90S POSSIBLE OVER WESTERN/NORTHERN PORTIONS OF THE CWA. COULD SEE TEMPERATURES BEGIN TO MODERATE A BIT EARLY NEXT WEEK AS UPPER RIDGE WEAKENS A BIT AND 850MB TEMPS COOL SOME. THIS COOLING IS MAINLY ADVERTISED BY THE GFS AND ECMWF IS LESS AGGRESSIVE WITH THE COOLING. DID TREND TEMPS A BIT MORE TOWARD CLIMO EARLY NEXT WEEK BUT REALLY WOULDNT BE SURPRISED IF THESE TEMPS NEED TO BE BUMPED UP SOME EVENTUALLY. PRECIPITATION CHANCES THROUGH THE EXTENDED LOOK PRETTY PALTRY AND KEPT POPS NEAR/SLIGHT BELOW CLIMO (WHICH IS NEAR 20 PERCENT) THROUGH THE PERIOD. IZZI && .AVIATION... VFR CONDITIONS ARE EXPECTED AT THE SPRINGFIELD AND JOPLIN TERMINALS TONIGHT THROUGH THURSDAY. SCATTERED CUMULUS WILL DIMINISH AFTER SUNSET. AN ISOLATED STORM CANNOT BE RULED OUT IN THE VICINITIES OF THE TERMINALS THIS EVENING BUT THIS HAS NOT BEEN INCLUDED IN THE TAFS. LOCALIZED MVFR CONDITIONS IN LIGHT HAZE AND FOG WILL BE POSSIBLE AROUND SUNRISE THURSDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 24, 8:00 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT WED MAY 24 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT WED MAY 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...SOME MAY PRODUCE:
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING.
HAIL TO THE SIZE OF GOLF BALLS.
AND DAMAGING WINDS OVER 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS...PARTICULARLY EAST OF A ROLLA TO BRANSON LINE THROUGH
MIDNIGHT.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS. A SEVERE THUNDERSTORM CANNOT BE RULED OUT...MAINLY EAST OF
A ROLLA TO BRANSON LINE. THE SEVERE THREAT WILL LIKELY BEGIN TO
DIMINISH BY LATE EVENING ACROSS THE ENTIRE OUTLOOK AREA.
IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...VERY
LOCALIZED BUT HEAVY RAINFALL IS POSSIBLE WITH SOME LOCATIONS
POSSIBLY RECEIVING UP TO 2 INCHES OF RAIN IN AN HOURS TIME. THIS
COULD LEAD TO LOCALIZED FLASH FLOODING OF FLOOD PRONE AREAS AND
LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP OVER FAR
SOUTHERN PORTIONS OF THE OUTLOOK AREA THURSDAY
AFTERNOON...GENERALLY SOUTH OF HIGHWAY 60. IF THUNDERSTORMS DO
INDEED DEVELOP THEN CONDITIONS WOULD BE QUITE FAVORABLE FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
THERE IS STILL A CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED
UNTIL MIDNIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Special weather statement, May 24, 6:18 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 618 PM CDT WED MAY 24 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 618 PM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 390 IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 34 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...APPLETON CITY... AURORA...AVA...BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...CASSVILLE...COLE CAMP...EL DORADO SPRINGS...ELDON... EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA... GREENFIELD...HERMITAGE...HOUSTON...JOPLIN...KIMBERLING CITY... LAKE OZARK...LAMAR...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NEVADA...NIXA... OSAGE BEACH...OSCEOLA...OZARK...PINEVILLE...REPUBLIC... ROGERSVILLE...ROLLA...SALEM...SPRINGFIELD...STOCKTON...THAYER... THEODOSIA...VERSAILLES...VIENNA...WARSAW...WAYNESVILLE... WEST PLAINS...WILLOW SPRINGS AND WINONA. IZZI
Local storm report, May 24, 6:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PLATO 37.50N 92.22W
05/24/2006 E0.50 INCH TEXAS MO PUBLIC
0645 PM HAIL SUCCESS 37.44N 92.09W
05/24/2006 E0.88 INCH TEXAS MO PUBLIC
HAIL HAD ACCUMULATED TO ONE INCH IN DEPTH.
&&
AFOSTERLocal storm report, May 24, 6:50 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL PLATO 37.50N 92.22W
05/24/2006 E1.75 INCH TEXAS MO FIRE DEPT/RESCUE
&&
AFOSTERLocal storm report, May 24, 7:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 3 S LICKING 37.46N 91.86W
05/24/2006 E0.88 INCH TEXAS MO EMERGENCY MNGR
&&
AFOSTERLocal storm report, May 24, 7:55 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 S LICKING 37.43N 91.86W
05/24/2006 E1.00 INCH TEXAS MO BROADCAST MEDIA
&&
AFOSTERLocal storm report, May 24, 8:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 5 E AKERS 37.38N 91.46W
05/24/2006 SHANNON MO LAW ENFORCEMENT
TREES DOWN.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Tornado Warning | SGF | Dent | 37 min |
| May 24, 7:54 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 66 min |
| May 25, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 39 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 46 min |
| May 25, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 67 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 12 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| May 25, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 27 min |
| May 25, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 76 min |
| May 25, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 50 min |
| May 25, 6:55 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| May 25, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 38 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.